Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 40, NWS Amarillo, TX

June 4, 1995Castro County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 4, 1995, 4:14 PM CDT for Castro County, Texas. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
Jun 4, 1995, 4:14 PM CDT (21:14 UTC)
Expired
Jun 4, 1995, 5:00 PM CDT
In force
46 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Castro County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1861 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 042113
TORAMA
TXC069-042200-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
414 PM CDT SUN JUN 4 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  500 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...CASTRO COUNTY
 
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
POSSIBLE TORNADO 4 MILES SOUTH OF DIMMITT MOVING NORTHEAST AT 15 MPH.
PEOPLE IN AND AROUND DIMMITT SHOULD SEEK SHELTER NOW.
 
IF YOU ARE OUTDOORS...DO NOT WATCH FOR THE TORNADO.  SEEK SHELTER
IMMEDIATELY IN NEARBY REINFORCED BUILDINGS.  AS A LAST RESORT...
FIND A CULVERT...DITCH OR LOW SPOT AND COVER \YOUR HEAD WITH YOUR
HANDS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:30 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 44 minutes before
FPUS3 KAMA 042004
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SUN JUN 04 1995

ATMOSPHERE REMAINS QUITE UNSTABLE ARCOSS THE PANHANDLES THIS
AFTERNOON AND WILL LIKELY REMAIN THAT WAY UNTILL NEXT UPPER LEVEL
VORT MAX ROTATES ACROSS TONIGHT.  DRY LINE HAS MADE FURTHER EAST
PROGRESS THIS AFTERNOON THAN YESTERDAY. CURRENTLY LOCATED OVER
EXTREME WEST PORTION OF FCST AREA. HOWEVER I EXPECT THE DRY LINE TO
RETREAT BACK INTO NEW MEXICO AFTER SUNDOWN. ALL MODELS DEVELOP THE
LEE TROF MONDAY AFTERNOON.  BLV THIS FEATURE WILL FINALLY DRY OU AT
LEAST THE WEST PORTION OF FCST AREA.  IN THE SHORT TERM LI VALUES
ARE IN THE -8 TO -10 RANGE. AN UPPER LEVEL DISTURBANCE IS CURRENTLY
WORKING ACROSS EASTERN NEW MEXICO AND IS MAKING THE ATMOSPHERE
ACROSS THE PANHANDLES EXTREMLY UNSTABLE.

WILL EXTEND THE FLASH FLOOD WATCH TO INCLUDE THE ENTIRE TX PNHDL
TILL 12Z/05  TO OKCFFGTX2 GUIDANCE. BLV NEXT ROUND OF TSTMS WL MEET
OR EXCEED THESE VALUES ACROSS MOST LOCATIONS.

SLATTERY

.AMA...FLASH FLOOD WATCH TX ZONES 1>20 TILL 12Z/05.
.OK...NONE.

In the hours before

Special weather statement, Jun 4, 12:45 PM CDT, 3 hours 29 minutes before
OKZ001>003-TXZ001>026-050545-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1245 PM CDT SUN JUN 4 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE
PANHANDLES TODAY.  AN UPPER LEVEL LOW PRESSURE SYSTEM OVER
NORTHWESTERN KANSAS WILL SPIN DISTURBANCES ACROSS THE PANHANDLES
TODAY AND TONIGHT.

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
ACTIVATION LATER THIS EVENING AND TONIGHT.

COPLEY

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:17 PM CDTSevere Thunderstorm WarningAMACollingsworth58 min
Jun 3, 7:31 PM CDTTornado WarningAMABriscoe59 min
Jun 3, 7:32 PM CDTTornado WarningAMAChildress43 min
Jun 3, 7:54 PM CDTSevere Thunderstorm WarningAMAHutchinson66 min
Jun 3, 8:00 PM CDTSevere Thunderstorm WarningAMAHall60 min
Jun 3, 9:01 PM CDTSevere Thunderstorm WarningAMABriscoe59 min
Jun 3, 9:17 PM CDTTornado WarningAMABriscoe58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningAMAHall68 min
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningAMAChildress60 min
Jun 3, 10:24 PM CDTTornado WarningAMASwisher40 min
Jun 3, 10:58 PM CDTSevere Thunderstorm WarningAMABriscoe62 min
Jun 3, 11:23 PM CDTTornado WarningAMABriscoe52 min
Jun 3, 11:58 PM CDTTornado WarningAMAHall28 min
Jun 4, 12:23 AM CDTSevere Thunderstorm WarningAMAHall37 min
Jun 4, 1:15 AM CDTFlash Flood WarningAMAChildress, Hall5 hr
Jun 4, 1:36 PM CDTSevere Thunderstorm WarningAMACastro54 min
Jun 4, 2:43 PM CDTSevere Thunderstorm WarningAMACastro, Deaf Smith62 min
Jun 4, 2:52 PM CDTTornado WarningAMACastro38 min
Jun 4, 3:04 PM CDTTornado WarningAMADeaf Smith41 min
Jun 4, 3:44 PM CDTSevere Thunderstorm WarningAMACastro61 min
Jun 4, 4:30 PM CDTSevere Thunderstorm WarningAMADonley60 min
Jun 4, 4:55 PM CDTSevere Thunderstorm WarningAMASwisher46 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.